# SDR CA030528008

- Difficulty date: May 12, 2003
- Submitted: June 16, 2003
- Operation: Air carrier
- Engine: Pwa JT15D4
- System (JASC): 7323 · Turbine Governor
- Part: Lever
- Part number: 3240070
- Condition: Separated
- Location: Governor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) OPERATOR REPORTED LOST OF POWER TO SUB-IDLE IN FLT. DURING DISMANTLING OF THEFCU (FUEL CONTROL UNIT), THE GOVERNOR LEVER ASSEMBLY P/N 3240070 WAS FOUND WITH THE WEIGHT SEPARATED FROM THE LEVER. THE LEVER SHOWED SINGS OF HEAVY PIT CORROSION, WHICH HAD BEEN REMOVED. AS PER THE ATTACHED REPORT, THE MOST PROBABLE CAUSE IS THE ASSEMBLY WAS PASSIVATED IN NITRIC ACID TO PREVENT RUSTING IN THE FUTURE. WHAT THE REPAIR SHOP DID NOT KNOW WAS THAT THE TUNGSTEN CARBIDE WEI GHT IS BRAZED ONTO THE LEVER WITH A SILVER ALLOW WHICH IS SOLUBLE IN NITRIC ACID. IT WAS ONLY A MATTER OF TIME BEFORE THE WEIGHT AND LEVER WOULD COME APART.
